# SDR 2008FA0000052

- Difficulty date: January 16, 2008
- Submitted: January 24, 2008
- Operation: General aviation
- Aircraft: N4445W
- Make and model: Beech A60
- Aircraft serial: P245
- Engine: Lyc TIO541*
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Boot
- Part serial: 4E11883
- Condition: Separated
- Location: Propeller
- Stage of operation: IN
- How discovered: V
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

A PROPELLER CAME IN FOR REPAIRS WHICH NECESSITATED THE INSTALLATION OF NEW DEICE BOOTS ON ALL 3 BLADES.  THE PROP WAS LATER INSTALLED BY THE OWNER’S MECHANIC.  1 OF THE 3 BOOTS CAME OFF RESULTING IN A DENT ON THE AIRCRAFT FUSELAGE, REPORTED AFTER ABOUT 7 HOURS OF FLYING.  QUESTIONING OF OUR TECH THAT INSTALLED THE BOOTS REVEALED NO DEVIATIONS IN PROCEDURES OCCURRED DURING THE INSTALLATION. IT WAS DETERMINED THAT THE GLUE USED FOR THE INSTALLATION WAS RECEIVED BY OUR FACILITY ON 8/23/07 WITH AN EXPIRATION  DATE OF 9/30/08.  MM 202A LISTS THE SHELF LIFE OF 1300L ADHESIVE AS 15 MONTHS.  AS A PRECAUTION, THE ADHESIVE WAS REMOVED FROM USE EVEN THOUGH NO DISCREPANT CONDITION COULD BE FOUND.  FACILITY VISITED LOCATION OF AC AND INSTALLED A NEW DEICE BOOT ON PROP.  IT WAS OBSERVED THAT THE ADHESIVE ADHERED TO THE AREA OF THE BLADE WHERE BOOT CAME OFF, THE ADHESIVE DID NOT SEPARATE FROM THE BLADE.  THE BOOT WAS NOT RECOVERED AND COULD NOT BE INSPECTED.  THE BOOTS ON THIS PROP ARE LONG STRAP BOOTS.  THE BOOT STRAP, ON THIS TYPE OF INSTALLATION, MUST BE POSITIONED WITHIN THE SPINNER SUCH THAT THE CENTRIFUGAL FORCES DURING OPERATION DO NOT PUSH THE STRAP THROUGH THE GAP BETWEEN THE SPINNER CUT OUT AND THE PROP BLADE.  SHOULD THE STRAP BE IMPROPERLY POSITIONED DURING SPINNER INSTALLATION, IT IS POSSIBLE FOR THE STRAP TO COME OUT OF THIS GAP, WHICH RESULTS IN SEPARATION OF THE BOOT FROM THE BLADE.  WHEN PROPERLY POSITIONED THE STRAP REMAINS CONTAINED WITHIN THE SPINNER.  SIMILARLY, SHOULD THE PROP BE RUN UP ON THE GROUND WITHOUT THE SPINNER INSTALLED, THE BOOTS CAN SEPARATE FROM THE BLADE.  SINCE THE 2 REMAINING BOOTS ARE ATTACHED TIGHTLY, IT IS LIKELY THAT THE BOOT STRAP WAS NOT POSITIONED PROPERLY DURING SPINNER INSTALLATION WHICH RESULTED IN THE BOOT SEPARATING FROM THE BLADE.  (K)
